Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
REB

Hardening affect.

Please read this to get the overview of everything. Below states why it has to do with the BP forum.

http://www.acne.org/messageboard/Sighwhat-this-t230324.html

Nowadays i feel like it went through a hardening affect. Its always dry, etc...

After thinking about it for weeks i believe it was because my dermatologist gave me a BP medicine for a while. At first i had no idea what i was doing so i just stuck a bunch on that area. I think thats whats causing this, but its been monthssince ive used it. Why isnt it going away? Could this be permanent? Everyday i go out into the sun or when i sweat i look horrible.

Any opinions.

Could this be caused by using a ton of BP at one time right when i got it?

My most important question...is there a way to get rid of it.

My face has broken out again horribly and im probably going back on acutane. Could that clear it?

Thanks so much!

Share this post


Link to post
Share on other sites

if you think its the BP that caused it i would never use it again.. but thats just me.

Id use maybe a vitamin e moisturizer in that area until the inflammation subsides.

Share this post


Link to post
Share on other sites

Can you recommend a moisterizer?

Anyone else?

Im so close to just giving up at this point.

Share this post


Link to post
Share on other sites

How long ago did you use the BP, and how much did you use? Using too much, too fast can irritate your skin, but if it was months ago, then I doubt that the redness you're experiencing is from the BP.

What kind of skincare regimen are you using now? In that thread, you mentioned washing three times a day with soap, which very well may have been irritating your skin. Have you found a gentle cleanser to use instead? And if so, are you still using it three times a day? Over-washing can irritate your skin as well, so your best bet would be to only wash twice a day with a gentle cleanser, and then follow that with moisturizer.

I, personally, use Cetaphil moisturizer, and like it very much, but I don't have much of a problem with red skin. You might want to look for moisturizers for sensitive skin.

And when was the last time you talked to your derm about this? I know you said that they'd given you Desonate. Did that not help at all? Maybe you need to talk to them again.

Share this post


Link to post
Share on other sites

Thanks for the response :)

Well desonide was given to me and it didnt really help. The redness seemed to go away for a little then came back in full force with acne all on top of it etc.

Ive been washing only 2 times a day aswell!

Maybe i should get a cleanser? What would you recommend from like a wal-mart or something?

Share this post


Link to post
Share on other sites

BP will make your skin red and plus you are washing to much, try washing once a day in warm (NOT HOT) water. hope it helps

as for moisturizer avoid ones with oil, petroleum, wax, etc. maybe you can find a moisturizer based on aloe vera, its one of the best natural moisturizers, better then jojoba oil or emu.

Share this post


Link to post
Share on other sites
Thanks for the response :)

Well desonide was given to me and it didnt really help. The redness seemed to go away for a little then came back in full force with acne all on top of it etc.

Ive been washing only 2 times a day aswell!

Maybe i should get a cleanser? What would you recommend from like a wal-mart or something?

Any of these cleansers should be fine: http://www.acne.org/findingsupplies2.php#step1

Try talking to your derm again. Explain how long you've been experiencing the redness, which products you've used, and which ones you're currently using on the effected area (and how often), and see if you can work together to figure out what's causing the redness and how to fix it.

Share this post


Link to post
Share on other sites

Thanks ill try that.

Ill be picking one of those cleansers up later.

Do i use it just like soap and then not wash with soap anymore?

Thanks again for the help!

Share this post


Link to post
Share on other sites
Thanks ill try that.

Ill be picking one of those cleansers up later.

Do i use it just like soap and then not wash with soap anymore?

Thanks again for the help!

Yup, just replace your soap with a gentle cleanser. It's up to you whether you want to get a liquid cleanser or a bar cleanser, but all the cleansers on the list I linked you to are pretty gentle. Just lather up, gently massage the cleanser over your skin for about ten to fifteen seconds, and then rinse. Don't scrub or wash for too long. The key is to be gentle and not overdo it.

Share this post


Link to post
Share on other sites

2 times a day you said?

And you said warm water, i use cold water because i remember someone told me to do that.

Is that bad?

Share this post


Link to post
Share on other sites

Yes, twice a day. Once in the morning, and once at night.

And you can use whatever temperature is most comfortable to you, as long as it's not overly hot. I generally use warm water, and it's worked fine for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×